Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 36, NWS St. Louis, MO

February 9, 2019Franklin County, Missouri

NWS St. Louis, MO issued this river flood warning at Feb 9, 2019, 9:55 AM CST for Franklin County, Missouri. It took effect at Feb 9, 2019, 12:00 PM CST. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Feb 9, 2019, 9:55 AM CST (15:55 UTC)
In effect from
Feb 9, 2019, 12:00 PM CST
Expired
Feb 10, 2019, 12:00 PM CST
In force
24 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Franklin County, MO

The radar

The St Louis radar (KLSX), 57 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bourbeuse River at Union (UNNM7). The gauge peaked at 15.13 ft at Feb 9, 2019, 2:00 PM CST.

actionminormoderate510152002/0902/1002/11
Action stage
13 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07016500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

098 
WGUS43 KLSX 091555
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
955 AM CST Sat Feb 9 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Bourbeuse River at Union

.This Flood Warning is a result of 1-2 inches of rainfall observed
earlier this week...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC071-101555-
/O.NEW.KLSX.FL.W.0036.190209T1800Z-190210T1800Z/
/UNNM7.1.ER.190209T1800Z.190209T1800Z.190209T1800Z.NO/
955 AM CST Sat Feb 9 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Bourbeuse River at Union
* until Sunday afternoon.
* At 9:30 AM Saturday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest just above flood stage around noon
  today.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     02/10  02/11  02/12  02/13  02/14

Bourbeuse River
  Union           15.0   14.96      12.9    6.8    5.6    7.1    6.7


&&


LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
      3842 9087                       



$$
1 follow-up statement
241 
WGUS83 KLSX 100154
FLSLSX

Flood Statement
National Weather Service St Louis MO
754 PM CST Sat Feb 9 2019

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Bourbeuse River at Union

  Meramec River at Valley Park

.This Flood Warning is a result of 1-2 inches of rainfall observed
earlier this week...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC071-100224-
/O.CAN.KLSX.FL.W.0036.000000T0000Z-190210T1800Z/
/UNNM7.1.ER.190209T1600Z.190209T2030Z.190209T2212Z.NO/
754 PM CST Sat Feb 9 2019

The Flood Warning is cancelled for
  the Bourbeuse River at Union.
* At  7:30 PM Saturday the stage was 13.9 feet.
* Flood stage is 15.0 feet.
* The river fell below flood stage at  4:12 PM Saturday.
* The river will continue falling to 6.6 feet by Monday morning.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     02/10  02/11  02/12  02/13  02/14

Bourbeuse River
  Union           15.0   13.95      10.8    6.6    6.8    9.8   10.6

&&

LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
      3842 9087                       

$$

MOC099-189-100224-
/O.CAN.KLSX.FL.W.0034.000000T0000Z-190211T0600Z/
/VLLM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
754 PM CST Sat Feb 9 2019

The Flood Warning is cancelled for
  the Meramec River at Valley Park.
* At  7:30 PM Saturday the stage was 15.6 feet.
* Flood stage is 16.0 feet.
* The river crested below flood stage at 15.6 feet. The river will 
  fall to 12.3 feet by Monday morning.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     02/10  02/11  02/12  02/13  02/14

Meramec River
  Valley Park     16.0   15.57      15.1   12.3   10.2   13.5   14.8

&&

LAT...LON 3854 9056 3855 9056 3857 9043 3851 9044

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 9, 5:48 AM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Feb 9, 5:48 AM CST, 4 hours 7 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
548 AM CST Sat Feb 9 2019

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 334 AM CST Sat Feb 9 2019

Tranquil and seasonably cold weather expected today as high
pressure retreats to the east. Temperatures will be warmer than
yesterday but still below normal. High and mid clouds will
gradually increase during the later part of the afternoon in
advance of the next system.

The first in a series of low amplitude short waves within an
active southwest flow aloft will impact the region tonight and
into Sunday morning. Precipitation should rapidly develop/spread
northeast into the area overnight and into early Sunday morning in
response to a southwesterly LLJ and attendant moisture transport
and lift/WAA, along with large scale lift with the migratory
short wave. Initially the low level air mass will be quite dry and
an elevated warm layer aloft above freezing will be present.
However moisture transport and the initial surge of precipitation
will produce diabatic cooling from wet bulb effects. This should
erode the warm layer aloft across all but southeast MO and far
southwest IL. Across northeast MO and west central IL the ptype
should be all snow with amounts of 1 inch, perhaps a bit more.
Across central into east central MO and southwest IL I think the
predominate ptype will be snow however at the onset there could be
a burst of sleet and there could also be some light freezing rain
at the end. Snow and any sleet amounts should be an inch or less
with maybe a glaze of ice. In southeast MO and southwest IL the
ptype should be freezing rain and sleet with combined amounts up
to a quarter inch. Ground temps are quite cold and any accumulation
will result in slick roads therefore I have issued a winter
weather advisory starting at 06z tonight and running through
18z.The end time is probably a bit long. Lift rapidly moves east
by midday and cloud ice and mid level moisture exits with maybe
some lingering liquid precipitation across the southeast half of
the CWA which should be mainly rain as temps warm.

Glass

.LONG TERM...  (Sunday Night through Friday)
Issued at 334 AM CST Sat Feb 9 2019

The pattern remains active with another wave of precipitation
Sunday night into Monday as another disturbance traverses the
region and the low level flow backs renewing the WAA regime and
spreading precipitation back to the north. The models have been
trending more northward with the extent of measurable precipitation
and POPS have been increased northward accordingly. The lower
troposphere is also much warmer with this round of precipitation.
Across northeast MO and west central IL where the precipitation
probabilities are only in the chance range, the thermal profiles
support a wintry mix. Along the I-70 corridor this mainly looks
like a rain or freezing rain situation with temperatures wavering
around freezing - we also have some sleet mentioned but my
confidence is quite low on that ptype. Across southeast MO and
southern IL it looks like all rain. There is a good deal of
uncertainty in the position of the freezing line and how it will
waver Sunday night into early Monday morning which limits
confidence in ice accumulations but present thinking is they
shouldn't be more than a tenth of an inch.

Precipitation continues Monday afternoon and evening as the main
upper trof moves into the central U.S.. This should all be liquid
rain as low level/surface temps continue to warm ahead of the
surface low and advancing cold front. There are some questions
about late Monday night and Tuesday. The upper trof is sharper and
the deepening surface low is a bit further south which might
allow for some wrap around snow in northeast MO and west central
IL. Strong and gusty winds are also expected in the wake of the
departing surface low and cold front, perhaps advisory levels.

Yet another system is forecast to impact the area at the end of
the week as the active pattern persists.

Glass

&&

.AVIATION...  (For the 12z TAFs through 12z Sunday Morning)
Issued at 540 AM CST Sat Feb 9 2019

VFR flight conditions are expected today and this evening with
clear skies this morning, giving way to increasing high and mid
clouds during the later afternoon and evening. Wintry precipitation
will spread from southeast KS and southwest MO to the northeast
into the region overnight and into early Sunday morning. Flight
conditions will deteriorate to MVFR and then IFR within an hour or
two after the initial onset of snow.

SPECIFICS FOR KSTL:

VFR flight conditions are expected today and this evening with
clear skies this morning, giving way to increasing high and mid
clouds during the later afternoon and evening. Wintry precipitation
primarily in the form of snow will spread into the terminal after
09z. Flight conditions will deteriorate to MVFR and then IFR
within an hour or two after the initial onset of snow.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory from midnight tonight to noon CST Sunday
     for Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-
     Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis
     MO-Lincoln MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-
     Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint
     Charles MO-Saint Francois MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO-Shelby MO-Warren MO-Washington
     MO.

IL...Winter Weather Advisory from midnight tonight to noon CST Sunday
     for Adams IL-Bond IL-Brown IL-Calhoun IL-Clinton IL-Fayette
     IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-Marion IL-
     Monroe IL-Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-
     Washington IL.

&&

WFO LSX
Hazardous weather outlook, Feb 9, 4:28 AM CST, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
428 AM CST Sat Feb 9 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101030-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
428 AM CST Sat Feb 9 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

A wintry mix of precipitation will spread across the area after
midnight producing accumulations of snow, sleet, and freezing rain. A
winter weather advisory is in effect, please see the advisory product
for specific details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The wintry mix of precipitation will continue on Sunday morning.
Total snow accumulations around one inch are possible across northeast
Missouri as well as west central Illinois, while a wintry mix of
snow, sleet, and freezing rain is possible for areas along and south
of Interstate 70 with snow and sleet accumulations up to one inch and
a glaze of ice. Across southeast Missouri and southern Illinois up to
a quarter inch of combined sleet and ice from freezing rain is
possible.

Another round of wintry precipitation is likely Sunday night and
Monday morning with freezing rain and sleet generally confined to
areas along and north of Interstate 70.

Snow is likely across parts of northeast Missouri and west central
Illinois on Tuesday morning with light accumulations possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report wintry precipitation and
amounts.

Glass

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:17 AM CSTWinter Weather AdvisoryLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more35 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.